Medindia

X

Antibiotic Ketek found to cause Liver damage

by Medindia Content Team on  January 26, 2006 at 4:45 PM Drug News   - G J E 4
Antibiotic Ketek found to cause Liver damage
Drug Ketek is an antibiotic used to treat respiratory tract problems such as pneumonia, bronchitis and other lung infections. Three patients taking the drug was reported to develop jaundice and liver problems following Ketek.
Advertisement

The three cases of ketek adverse effects as been reported in the Annals of Internal Medicine. The three patients did not have any liver problems with other drug prescriptions but after taking Ketek developed jaundice and abnormal liver function test (AST, ALT) and one of the three patients died.

Advertisement
Following the complications of Ketek, the FDA as advised the patients taking ketek if they develop any symptoms of jaundice or abnormal liver function test levels to stop taking the drugs immediately.
Advertisement

Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
User Avatar
* Your comment can be maximum of 2500 characters
Notify me when reply is posted I agree to the terms and conditions

You May Also Like

Advertisement
View All